MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305551
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the sharps coll next gen 5.4qt clear 20/pack experienced no label or missing label information which was noted prior to use.The following information was provided by the initial reporter: bio hazard label was missing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: no samples or pictures were received.According to the dhr review process; the result showed there were no issues reported like missing label during the manufacturing process of the lot number reported under this customer complaint.According with the previous complaints received for products manufactured in the same machine, it was confirmed the lack of label is a failure mode related to the manufacturing process.A review of customer complaint records was performed; in accordance with the cc¿s records, were received throughout the last twelve months for the same part number and issue, for this reason the current controls within the process were reviewed and it was found that this characteristic is visually inspected by production department as well that during a second visual inspection based on an aql sampling plan performed by quality inspector; however, the probability to omit it by error could happened.Improvement opportunities has been identified within the labeling process and because this issue is considered a critical characteristic, this failure mode will be address to capa record car-jrz-00000127 in order to implement corrective actions that helps to avoid or minimize recurrences.Conclusion: based on this investigation it was confirmed this issue is a failure mode related to manufacturing process, the current process controls were reviewed and it was confirmed that there are filters already implemented within the process through visual inspections.Containment actions were implemented in the process to avoid the issue.According to risk assessment result a corrective action is not required however the issue was considered critical therefore, missing label issue will be addressed to a capa record car-jrz-00000127.All the complaint information was captured also for tracking and trending purposes.Root cause the root causes that contribute to a part without label were the following: left over from the label roll.Label is dropped from the base.Change-over roll.Re-process method.Contamination by label roll waste.Ribbon breaks in the joins.

Brand Name
SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9292581
Report Number2243072-2019-02493
Device Sequence Number2375303
Product Code FMI
UDI-Device Identifier50382903055512
UDI-Public50382903055512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305551
Device Lot Number9088919
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;